Parkinson's Movement
13,215 members11,813 posts

Medication

Hello my father has been taking stalevo for 3 months now, but we see no improvement. He is still extremely slow when walking and his focus seems to have gotten worse. He also falls asleep alot during the day whilst watching tv or sitting on the sofa or after meals. His walking has göne worse his steps are smaller ...its scaring me. Any advice? ı am thinking of stopping stalevo intake. any tips?

15 Replies
oldestnewest

Stalevo can’t be stopped suddenly. You would need to taper off very slowly, in consultation with your neurologist.

1 like
Reply

but how can I tell the doctor that the drugs he prescribed are not working properly on my father

Reply

Just like you just said. We all have to do this from time to time. Everyone responds differently to the medications and the doctors are really only using trial and error to find out what suits each person.

2 likes
Reply

yes thank you, but can it be that his speech has become more slurred and his walking is more weak due to stalevo? unfortunately we have not seen a single improvement in his state. the doctor had also prescribe madapar in addition to stalevo which seems quite strange to me

Reply

Does he take madapar at a different time? How many stalevo a day does he take? Perhaps the doctor didn’t want to increase endacopone (ingredient of stalevo) further.

Stalevo would not make these things worse, but perhaps his condition is not responsive to levodopa, the main ingredient in this and in madapar.

Can you get an appointment with the doctor sooner than your usual schedule? You have lots to talk about.

Reply

thank you so much, ı will do so, ı will take him to the doctor asap, maybe he isnt responsive to levadopa so why does he prescribe madapar ı cant understand,

Reply

my father takes stalevo three times a day, 50 mg three times a day.. morning lunch and evening, and in addition last week the doctor told my dad to take take 1/4 of madapar 75mg each time he takes stalevo...this is weird I think?

Reply

These are tiny doses, perhaps he needs more to make a difference?

1 like
Reply

Are you seeing a neurologist or a movement disorder specialist? Perhaps a second opinion is needed.

1 like
Reply

yes ı am taking him to the neurologist ı dont know what a movement disorder specialist is?

Reply

A neurologist who specialises in movement disorders rather than seeing people with a wide range of neurological conditions.

Reply

Oh I see, I will look into that and see if there are such specialists over here, that would be so good indeed, the neurologist I took him to was specialising in Parkinson disease

Reply

A neurologist specializing in Parkinson disease is a movement disorder specialist or equivalent. Does your dad have typical Parkinson's symptoms such as resting tremor on one side?

Prescribing Stalevo and Madopar together is a bit unusual yet these are small doses so I do not find fault.

Reply

It could be that if your father does not respond to the levadopa that he does not have regular Parkinson's but rather one of the Parkinsonian syndromes. it is also possible that the disease itself is moving fast and not a result of the Stalevo. I agree find a Movement Disorder Specialist and they do have them in the UK.

Reply

thanks alot I will try to do so

Reply

You may also like...